Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Formal fibers and complete homomorphic images


Authors: William Heinzer and Christel Rotthaus
Journal: Proc. Amer. Math. Soc. 120 (1994), 359-369
MSC: Primary 13F40; Secondary 13J15
DOI: https://doi.org/10.1090/S0002-9939-1994-1189544-2
MathSciNet review: 1189544
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (R,{\mathbf{m}})$ be an excellent normal local Henselian domain, and suppose that $ {\mathbf{q}}$ is a prime ideal in $ R$ of height $ > 1$. We show that, if $ R/{\mathbf{q}}$ is not complete, then there are infinitely many height one prime ideals $ {\mathbf{p}} \subseteq {\mathbf{q}}\hat R$ of $ \hat R$ with $ {\mathbf{p}} \cap R = 0$; in particular, the dimension of the generic formal fiber of $ R$ is at least one. This result may in fact indicate that a much stronger relationship between maximal ideals in the formal fibers of an excellent Henselian local ring and its complete homomorphic images is possibly satisfied. The second half of the paper is concerned with a property of excellent normal local Henselian domains $ R$ with zero-dimensional formal fibers. We show that for such an $ R$ one has the following good property with respect to intersection: for any field $ L$ such that $ \mathcal{Q}(R) \subseteq L \subseteq \mathcal{Q}(\hat R)$, the ring $ L \cap \hat R$ is a local Noetherian domain which has completion $ \hat R$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13F40, 13J15

Retrieve articles in all journals with MSC: 13F40, 13J15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1189544-2
Keywords: Generic formal fiber, approximation property, excellent local Henselian domain, complete homomorphic image, Noetherian intermediate ring
Article copyright: © Copyright 1994 American Mathematical Society